MAUDE Adverse Event Report: EVOENDO, INC EVOENDO SINGLE-USE ENDOSCOPY SYSTEM; GASTROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

EVOENDO, INC EVOENDO SINGLE-USE ENDOSCOPY SYSTEM; GASTROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number MODEL LE, 110 CM
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Unspecified Gastrointestinal Problem (4491)
Date of Event 06/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The following event depicts an off-label use of the evoendo single use disposable gastroscope.History: a 2 month old, ex-25 week, very-low birth weight (730 g) premature male infant, who at a corrected gestational age of 33 weeks and 2 kg (4.4 lb) remained admitted in the neonatal intensive care unit (nicu) since birth due to his extreme prematurity and medical conditions.He had multiple congenital bowel anomalies and was fed solely by total parenteral nutrition.These included duodenal atresia (lack of exit distally from the stomach to the duodenum/small intestine) and long-gap esophageal atresia (lack of entrance to the stomach from the mouth/esophagus).As a result of this anomaly the stomach was also smaller than expected for gestational age.The child was fed completely by parenteral nutrition.A surgical gastrostomy tube was previously placed by pediatric surgery shortly after birth (2 months prior) but was not used for feeding due to the duodenal atresia.Procedure: the child was brought to the operating room for surgical repair of the duodenal atresia for the first stage of the multi-stage repair process relating to the bowel anomalies.The gastroenterology team wished to evaluate the distal esophageal remnant (short piece connected to the stomach that did not connect to the proximal esophagus) prior to the surgical duodenal atresia repair and chose to use the evoendo model le gastroscope due to its small outer diameter and ability to traverse the gastrostomy tract without need for dilation of the tract (the only opening into the gastrointestinal tract).The evoendo gastroscope was attached to a medical endoscopy co2 insufflation system via a syringe as the primary adapter was not available at the site.The evoendo team/staff was not present at the site nor called prior to or during the procedure.Due to the lack of an entry point via the mouth the gastroenterologist chose to enter via the recently created gastrostomy tube site that had a 12f gastrostomy tube present.The gastrostomy tube was removed from the site by the gastroenterologist.A new first time user to the evoendo device placed the evoendo 110 cm model le (10.5 french outer diameter/3.5 mm) gastroscope into the gastrostomy site.Per the user, prior to the scope being inserted the user depressed and held the insufflation/air button.The user then inserted the scope tip approximately 5 mm into the gastrostomy tract while continuing to hold the insufflation/air button.Within 2 seconds, without completely traversing the gastrostomy site into the stomach (smaller than expected for age and without opening to the bowel or esophagus), the gastroenterologist noted the abdomen was distended and stopped the evaluation using the endoscope.The surgeon then began the previously planned duodenal atresia repair and noted a small perforation in the proximal stomach near the gastroesophageal junction.The surgeon subsequently repaired both the duodenal atresia and the small perforation without complication.The patient returned to the nicu as prior to the procedure and awaits the next stage of the gastrointestinal tract repair while the child grows.His course continued as expected for his age and degree of congenital defects.
 
Additional Manufacturer Narrative
N/a.

Brand Name
EVOENDO SINGLE-USE ENDOSCOPY SYSTEM
Common Device Name
GASTROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
EVOENDO, INC
888 east belvidere road
suite 212
grayslake IL 60030
Manufacturer (Section G)
EVOENDO, INC.
888 east belvidere road
suite 212
grayslake IL 60030
Manufacturer Contact
paul imaoka
888 east belvidere road
suite 212
grayslake, IL 60030
3032237445
MDR Report Key22721194
Report Number3021691063-2025-00001
Device Sequence Number21053825
Product Code FDS
UDI-Device Identifier00850031897014
UDI-Public00850031897014
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K250900
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMODEL LE, 110 CM
Device Catalogue Number1001
Device Lot Number300124
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Initial Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 MO
Patient SexMale
Patient Weight2 KG